Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 127, NWS Mobile, AL

August 18, 2015Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 18, 2015, 5:24 PM CDT for Choctaw County, Alabama. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2015, 5:24 PM CDT (22:24 UTC)
Expired
Aug 18, 2015, 5:44 PM CDT
In force
20 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Choctaw County, AL

The radar

The Jackson/Brandon,MS radar (KDGX), 161 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
512 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WUUS54 KMOB 182224
SVRMOB
ALC023-182330-
/O.NEW.KMOB.SV.W.0127.150818T2224Z-150818T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
524 PM CDT TUE AUG 18 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHOCTAW COUNTY IN SOUTHWESTERN ALABAMA...

* UNTIL 630 PM CDT

* AT 524 PM CDT...ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING 
  DAMAGING WINDS OVER 60 MPH WAS LOCATED NEAR LISMAN...OR 10 MILES 
  NORTHWEST OF BUTLER...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LISMAN...              

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3231 8815 3213 8824 3222 8843 3231 8841
TIME...MOT...LOC 2224Z 212DEG 22KT 3223 8831 
$$
1 follow-up statement
937 
WWUS54 KMOB 182244
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
544 PM CDT TUE AUG 18 2015

ALC023-182253-
/O.CAN.KMOB.SV.W.0127.000000T0000Z-150818T2330Z/
CHOCTAW AL-
544 PM CDT TUE AUG 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHOCTAW COUNTY
HAS BEEN CANCELLED...

AT 543 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHWESTERN 
CHOCTAW COUNTY HAS MOVED OUT OF THE WARNED AREA. THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3231 8815 3213 8824 3222 8843 3231 8841
TIME...MOT...LOC 2242Z 212DEG 22KT 3233 8823 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:52 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Aug 18, 3:52 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
352 PM CDT TUE AUG 18 2015

.SHORT TERM [TONIGHT AND WEDNESDAY]...A SHORTWAVE MOVING THROUGH THE
SOUTHWEST UPPER LEVEL FLOW WILL LEAD TO AN INCREASE OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING. COVERAGE WILL
DECREASE TONIGHT AS THE BOUNDARY LAYER COOLS. OTHERWISE...THE AREA
WILL REMAIN BETWEEN A WEAK UPPER TROUGH OVER TEXAS AND WESTERN GULF
AND A RIDGE TO OUR EAST. THIS WILL MAINTAIN A SOUTHWEST UPPER LEVEL
FLOW PATTERN OVER THE AREA THROUGH WEDNESDAY...CONTINUING THE
UNSETTLED WEATHER CONDITIONS WITH OCCASIONAL ROUNDS OF SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS AS DISTURBANCES MOVE THROUGH THE
FLOW. HIGHS WILL AGAIN BE TRICKY DUE TO WHEN AND HOW LONG IT RAINS ON
WEDNESDAY AND A LARGE VARIATION CAN AGAIN BE EXPECTED. HOWEVER...MOST
AREAS WILL CLIMB INTO THE MID AND UPPER 80S.

THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE.

[THURSDAY AND FRIDAY]...THE PATTERN OF WET WEATHER WILL CONTINUE AS
THE AREA REMAINS BETWEEN A WEAK UPPER LEVEL TROUGH EXTENDING ACROSS
THE NORTHERN PLAINS DOWN THROUGH TEXAS AND RIDGING THAT CONTINUES TO
BUILD IN FROM THE EAST ACROSS THE NORTHERN GULF. AMPLE MOISTURE WILL
REMAIN ACROSS MUCH OF THE AREA ON THURSDAY WITH PRECIPITABLE WATER
VALUES OF 2.0 TO 2.3 INCHES. EXPECTING COVERAGE OF STORMS TO BE
HIGHEST ON THURSDAY...ESPECIALLY ACROSS THE WESTERN HALF OF THE
AREA.

DAYTIME HIGHS ON THURSDAY WILL STRUGGLE TO REACH INTO THE UPPER 80S
ACROSS THE WESTERN HALF OF THE AREA WHERE POPS ARE 50 TO 60 PERCENT.
AS MENTIONED EARLIER...DAYTIME TEMPERATURES ON THURSDAY WILL BE
TRICKY AND HIGHLY DEPENDENT ON THE PLACEMENT AND DURATION OF STORMS
IN THE AFTERNOON. BY FRIDAY...DAYTIME TEMPERATURES WILL REBOUND
SLIGHTLY INTO THE LOW 90S AREA-WIDE. OVERNIGHT LOWS WILL REMAIN ON
REPEAT THROUGH THE REMAINDER OF THE SHORT TERM WITH MID TO LOW 70S
INLAND AND UPPER 70S ALONG THE COAST EACH NIGHT. 07/MB

.LONG TERM [SATURDAY THROUGH MONDAY]...THE AREA CONTINUES TO
TRANSITION OUT OF THE CURRENT SOGGY PATTERN AS MID AND UPPER LEVEL
RIDGING CONTINUES TO MIGRATE WEST ACROSS THE NORTHERN GULF AND
SOUTHEASTERN STATES THROUGH THE WEEKEND. BY EARLY NEXT WEEK...THE
UPPER LEVEL RIDGE CONTINUES DRIFTING WEST AND BECOMES RE-ESTABLISHED
ACROSS THE WESTERN HALF OF THE CONUS THROUGH AT LEAST MID WEEK. THIS
PATTERN SHIFT WILL DECREASE COVERAGE OF STORMS AND ALLOW
TEMPERATURES TO REBOUND BACK INTO THE MID 90S ACROSS THE AREA. HEAT
INDICES WILL ALSO CONTINUE TO REBOUND OVER THE WEEKEND WITH VALUES
RANGING FROM 103-107. 07/MB

&&

.AVIATION...
18Z ISSUANCE...VFR CONDITIONS WILL CONTINUE BETWEEN ROUNDS OF
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE EVENING
HOURS. RAIN COVERAGE WILL DECREASE OVERNIGHT WITH REDEVELOPMENT
EXPECTED ON TUESDAY. MVFR TO IFR CONDITIONS ARE POSSIBLE IN AND
AROUND SHOWERS AND ISOLATED THUNDERSTORMS. /13

&&

.MARINE...SURFACE HIGH PRESSURE WILL CONTINUE TO RIDGE WESTWARD
ACROSS THE NORTH CENTRAL GULF THROUGH LATE IN THE WEEK. THIS PATTERN
WILL RESULT IN A LIGHT TO MODERATE ONSHORE FLOW WHICH WILL PERSIST
THROUGH THE END OF THE WEEK. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  90  76  89  75 /  30  60  40  60  20
PENSACOLA   78  89  77  89  77 /  30  60  30  50  20
DESTIN      79  88  79  87  79 /  30  60  20  40  20
EVERGREEN   74  91  74  90  74 /  30  60  40  60  30
WAYNESBORO  73  90  73  89  72 /  30  70  40  60  30
CAMDEN      74  91  74  89  74 /  30  60  40  60  30
CRESTVIEW   75  90  75  90  74 /  30  60  30  50  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, Aug 18, 6:21 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
621 AM CDT TUE AUG 18 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-191130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
621 AM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH
TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS THE AREA WITH THE GREATEST COVERAGE OCCURRING IN THE
AFTERNOON AND EARLY EVENING HOURS. SOME STORMS WILL PRODUCE FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WHICH
COULD LEAD TO MINOR FLOODING IN POOR DRAINAGE AREAS. THE THREAT OF
SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES
WEDNESDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND CAUSING
LOCALIZED...MINOR FLOODING IN POOR DRAINAGE AREAS WILL CONTINUE
THROUGH THURSDAY. COVERAGE IS EXPECTED TO DECREASE FROM FRIDAY
THROUGH THE WEEKEND. THE THREAT OF SEVERE WEATHER IS EXPECTED TO
REMAIN LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH MONDAY.

GMZ630>635-650-655-670-675-191130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
621 AM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL COULD PRODUCE CLOUD TO WATER
LIGHTNING STRIKES AND BRIEF...STRONG WIND GUSTS AS WELL AS LOCALLY
HIGH WAVES THAT MAY BE HAZARDOUS TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT
CLOUD TO WATER LIGHTNING STRIKES AND LOCALLY HIGHER WINDS AND SEAS
ARE EXPECTED THROUGH THURSDAY. COVERAGE IS EXPECTED TO DECREASE FROM
FRIDAY THROUGH THE WEEKEND.

In the hours before

Special weather statement, Aug 18, 4:43 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
443 PM CDT TUE AUG 18 2015

ALZ051-053-182245-
CLARKE AL-CHOCTAW AL-
443 PM CDT TUE AUG 18 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN CLARKE AND CHOCTAW IN SOUTHWEST ALABAMA UNTIL
545 PM CDT...

AT 443 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR ZERO TO 7 MILES SOUTH OF PUTNAM...AND MOVING
NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
THOMASVILLE...         BUTLER...              LISMAN...
COFFEEVILLE...         PENNINGTON...          TOXEY...
NEEDHAM...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3231 8793 3228 8793 3230 8794 3230 8800
      3228 8802 3215 8802 3214 8804 3209 8804
      3206 8807 3207 8810 3206 8812 3201 8811
      3199 8807 3199 8770 3166 8794 3197 8846
      3231 8842
TIME...MOT...LOC 2143Z 218DEG 26KT 3229 8869 3192 8805

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 11:37 PM CDTSpecial Weather StatementMOBBaldwin53 min
Aug 18, 4:43 PM CDTSpecial Weather StatementMOBChoctaw62 min
Aug 18, 5:09 PM CDTSevere Thunderstorm WarningMOBChoctaw36 min
Aug 18, 5:38 PM CDTSpecial Weather StatementMOBWilcox52 min
Aug 18, 6:45 PM CDTSpecial Weather StatementMOBMonroe, Wilcox60 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.